Alert archive / Arkansas / River Flood Warnings in 2015

River Flood Warning 65, NWS Tulsa, OK

June 27, 2015Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at Jun 27, 2015, 8:43 AM CDT for Crawford County, Sebastian County, Arkansas. It took effect at Jun 27, 2015, 1:00 PM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 8:43 AM CDT (13:43 UTC)
In effect from
Jun 27, 2015, 1:00 PM CDT
Expired
Jun 28, 2015, 11:30 PM CDT
In force
35 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 11 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4).

Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WGUS44 KTSA 271343
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
843 AM CDT SAT JUN 27 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-272143-
/O.NEW.KTSA.FL.W.0065.150627T1800Z-150629T0430Z/
/VBUA4.1.ER.150627T1800Z.150628T0600Z.150628T2230Z.NO/
843 AM CDT SAT JUN 27 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River at Van Buren
* from this afternoon to Sunday evening, or until the warning is 
  cancelled.
* At  8:00 AM Saturday, the stage was 21.67 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren is expected to rise 
  above flood stage this afternoon and continue to rise to near 22.7 
  feet by Sunday before dawn. The river is expected to fall below 
  flood stage Sunday afternoon.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439

$$
3 follow-up statements
905 
WGUS84 KTSA 271929
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT SAT JUN 27 2015


...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-280329-
/O.EXT.KTSA.FL.W.0065.000000T0000Z-150629T0000Z/
/VBUA4.1.ER.150627T2219Z.150628T0600Z.150628T1800Z.NO/
229 PM CDT SAT JUN 27 2015

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until Sunday evening.
* At  2:00 PM Saturday, the stage was 21.80 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren is expected to rise 
  above flood stage late this afternoon and continue to rise to near 
  22.5 feet by Sunday before dawn. The river is expected to fall 
  below flood stage early Sunday afternoon.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439

$$
231 
WGUS84 KTSA 280057
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT SAT JUN 27 2015


...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-280857-
/O.EXT.KTSA.FL.W.0065.000000T0000Z-150629T0130Z/
/VBUA4.1.ER.150628T0330Z.150628T1200Z.150628T1930Z.NO/
757 PM CDT SAT JUN 27 2015

...Flood Warning extended until Sunday evening...
The Flood Warning continues for
  The Arkansas River at Van Buren.
* until Sunday evening, or until the warning is cancelled.
* At  7:00 PM Saturday, the stage was 21.86 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren is expected to rise 
  above flood stage tonight and continue to rise to near 22.2 feet by
  Sunday morning. The river is expected to fall below flood stage 
  early Sunday afternoon.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439

$$
868 
WGUS84 KTSA 281048
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 AM CDT SUN JUN 28 2015


...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-281118-
/O.CAN.KTSA.FL.W.0065.000000T0000Z-150629T0130Z/
/VBUA4.1.ER.150628T1121Z.150628T1200Z.150628T1930Z.NO/
548 AM CDT SUN JUN 28 2015

The Flood Warning is cancelled for
  The Arkansas River at Van Buren.
* At 5:00 AM Sunday, the stage was 21.57 feet.
* Flood stage is 22.0 feet.
* Forecast...The Arkansas River at Van Buren has crested below flood
  stage and will continue to fall. 
  
&&
 
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 27, 5:59 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 27, 5:59 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
559 AM CDT SAT JUN 27 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 12Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT SAT JUN 27 2015/

DISCUSSION...
MILDER/LESS HUMID CONDITIONS EXPECTED TODAY BEHIND COLD FRONT...
WHICH HAS PUSHED SOUTH OF THE RED RIVER THIS MORNING. WEAK SURFACE
RIDGE WILL BUILD OVER THE AREA TODAY WITH LIGHT WINDS/MOSTLY
SUNNY SKIES.

NORTHWEST FLOW ALOFT WILL PERSIST FOR MUCH OF NEXT WEEK AS A
SERIES OF UPPER LEVEL IMPULSES TRAVERSE THE AREA.  WEAK FRONTAL
BOUNDARY EXPECTED ON MONDAY WITH SCATTERED SHOWERS/THUNDERSTORMS
POSSIBLE AS BOUNDARY LIKELY STALLS OVER THE AREA.

STRONGER UPPER WAVE WILL MOVE OUT OF THE CENTRAL PLAINS WEDNESDAY
INTO THURSDAY WITH THE POTENTIAL FOR THUNDERSTORM COMPLEX TO
AFFECT PORTIONS OF NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS AROUND
THIS TIME. PRECIPITATION CHANCES WILL PERSIST FOR THE REMAINDER
OF NEXT WEEK WITH ANOTHER DISTURBANCE POSSIBLE AROUND THE
FRIDAY/SATURDAY TIME FRAME. TIMING OF THESE SYSTEMS WILL CONTINUE
TO BE REFINED IN THE COMING DAYS AS MCS EVOLUTION BECOMES MORE
CERTAIN.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jun 27, 4:36 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
436 AM CDT SAT JUN 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-272145-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
436 AM CDT SAT JUN 27 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
NORTHWESTERLY UPPER LEVEL FLOW IS FORECAST TO DEVELOP AND PERSIST
FOR MOST OF NEXT WEEK. SEVERAL DISTURBANCES WITHIN THE FLOW ALOFT
WILL TRAVERSE THE REGION DURING THE WEEK. THIS WILL ALLOW FOR A
RETURN OF INTERMITTENT THUNDERSTORM CHANCES STARTING LATE SUNDAY
NIGHT AND CONTINUING THROUGH MUCH OF NEXT WEEK OVER EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

River Flood Warnings in Arkansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.